MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-541PA; TRANSMITTER
Model Number ZM-541PA
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code Unspecified Heart Problem (4454)
Date of Event 06/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that their transmitter gave them a false reading of asystole after which their staff panicked and gave their patient medication to prevent an insinuated heart attack.They also said that the patient is fine but the staff had to go through these steps unnecessarily due to the false readings.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Attempt #1: 07/14/2021: emailed customer via (b)(6) for all items under the no information section.No reply was received.Attempt #2: 07/21/2021: emailed customer via (b)(6) for all items under the no information section.No reply was received.Attempt #3: 07/27/2021: emailed customer via (b)(6) for all items under the no information section.No reply was received.
 
Event or Problem Description
The customer reported that their transmitter gave them a false reading of asystole after which their staff panicked and gave their patient medication to prevent an insinuated heart attack.They also said that the patient is fine but the staff had to go through these steps unnecessarily due to the false readings.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the transmitter gave them a false reading of asystole after which their staff panicked and gave the patient medication to prevent a heart attack, which was not needed because the patient was not actually in asystole.There was no patient harm as a result of this incident.Investigation summary: as no devices were returned for evaluation relating to this event nor were any device logs provided for analysis, the reported issue could not be duplicated nor confirmed.As such, a root cause cannot be determined.Good faith efforts have been sent to the customer to obtain additional information, but the attempts have not resulted in additional information.A serial number review of the reported device does not reveal additional related complaints.A complaint history review of the customer's account does not reveal trends for similar complaints.The cause of false alarming may be due to inaccurate data being recorded.Inaccurate data may be a result of device failure, hardware failure, poor patient prep, faulty leads, or poor lead placement.The following fields contain no information (ni), as attempts to obtain the information were made, but not provided: attempt #1 (b)(6) 2021 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #2 (b)(6) 2021 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #3 (b)(6) 2021 emailed customer via microsoft outlook for all items under the no information section.No reply was received.
 
Event or Problem Description
The customer reported that the transmitter gave them a false reading of asystole after which their staff panicked and gave the patient medication to prevent a heart attack, which was not needed because the patient was not actually in asystole.There was no patient harm as a result of this incident.

Brand Name
ZM-541PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key12236607
Report Number8030229-2021-01431
Device Sequence Number19753322
Product Code DRT
UDI-Device Identifier04931921106617
UDI-Public04931921106617
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-541PA
Device Catalogue NumberZM-541PA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2021
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date07/28/2021
Supplement Report FDA Received Date09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown